Pennsylvania, 2011Flood in Pennsylvania, November 22 to 23, 2011
November 22 to 23, 2011 · NWS PBZ · 1 event in 1 county or zone
A strong area of low pressure moved across the upper Ohio Valley bringing heavy rainfall up to 2 inches in some areas. This produced flooding of roadways as well as some streams and creeks across eastern Ohio, western Pennsylvania, and northern West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong area of low pressure moved across the upper Ohio Valley bringing heavy rainfall up to 2 inches in some areas. This produced flooding of roadways as well as some streams and creeks across eastern Ohio, western Pennsylvania, and northern West Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 22, 10:04 PM EST, 0 minutes earlier.
Area forecast discussion, Nov 22, 10:04 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1004 PM EST TUE NOV 22 2011
.SYNOPSIS...
STRONG LOW PRESSURE, WILL MOVE NORTHEASTWARD THROUGH THE UPPER
OHIO VALLEY OVERNIGHT, WITH SHOWERS AND GUSTY WINDS INTO
WEDNESDAY. TEXAS HIGH PRESSURE WILL PROVIDE DRY AND SEASONABLE
CONDITIONS FOR THANKSGIVING DAY INTO SATURDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
BASED ON BLEND OF RECENT SURFACE AND RADAR DATA PLUS HRRR AND NAM MODEL
OUTPUT, EXPECT SHOWERS TO DECREASE IN COVERAGE OVERNIGHT WEST OF
THE MOUNTAINS, AS THE NORTHEASTWARD MOVING LOW PRESSURE CENTER PASSES
THROUGH NORTHWEST PENNSYLVANIA LATE TONIGHT. IN THE WAKE OF THIS
PASSAGE, THERE CAN BE A DRY BREAK FOLLOWED BY SCATTERED WRAP-
AROUND SHOWERS WEDNESDAY. THE SHOWERS CAN BE MORE NUMEROUS AT
TIMES NEAR THE MOUNTAINS.
WILL MAINTAIN FLOOD WATCH UNTIL ITS EXPIRATION ABOUT MIDNIGHT AS RAIN
AMOUNTS SHOULD SUBSIDE BY THEN AND RUNOFF BEGINS TO SLACKEN. SO
FAR HAVE RECEIVED A COUPLE REPORTS OF ROAD FLOODING IN OHIO, WHERE
AN AREAL FLOOD WARNING HAS BEEN ISSUED. RECENT RADAR DATA HAS
SHOWN A NARROW BAND OF HEAVIER SHOWERS MOVING NORTHEASTWARD ALONG
THE WESTERN SLOPES OF THE LAUREL HIGHLANDS, WHERE A RECENT FLOOD
WARNING HAS BEEN ISSUED. FLOOD CAN CONTINUE THERE INTO EARLY
WEDNESDAY MORNING.
ALSO IN THE WAKE OF THIS PASSAGE, EXPECT WINDS TO GUST TO 25 MPH
LATE TONIGHT AND 30 TO 35 MPH DAYTIME WEDNESDAY.
USING BLEND OF HRRR AND NAM MODEL OUTPUT, FORECASTED TEMPERATURES
TO DROP NO MORE THAN A COUPLE DEGREES OVERNIGHT. TEMPERATURES
WEDNESDAY CAN ALSO BE STEADY OR SLOWLY FALLING SO MENTIONED
MORNING HIGHS.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
PER RECENT SREF MODEL OUTPUT, HIGH PRESSURE COMING FROM TEXAS WILL
PROVIDE DRY CONDITIONS FOR THE THANKSGIVING HOLIDAY PERIOD.
FORECASTED DAYTIME HIGHS THURSDAY TO BE ABOUT 5 DEGREES WARMER
THAN NORMAL...AND ABOUT 10 DEGREES WARMER THAN NORMAL FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BELOW NORMAL CONFIDENCE IN THE EXTENDED FORECAST...WITH VARYING
SOLUTIONS BETWEEN DETERMINISTIC AND ENSEMBLE MODELS.
THERE IS MODEL CONSENSUS THAT AN UPPER LEVEL TROUGH AND SURFACE
LOW WILL MOVE ACROSS THE CENTRAL U.S. ON SATURDAY. HOWEVER, MODELS
SHOW DIFFERENCES IN TIMING OF WHEN THE SURFACE FEATURE WILL MOVE
THROUGH THE OHIO VALLEY. THE 00Z GFS AND ITS ENSEMBLE SHOW SUNDAY
WHILE THE 00Z ECMWF AND CANADIAN ENSEMBLES SHOW MONDAY.
THERE ARE ALSO DIFFERING SOLUTIONS AS TO WHERE THE UPPER LEVEL
FEATURE WILL STOP AND PIVOT. GFS SHOWS MISSOURI WHILE ECMWF SHOWS
LAKE HURON WITH SECONDARY DEVELOPMENT OVER WEST VIRGINIA.
CONSIDERING THESE VARIANCES, CHOSE TO ADOPT HPC SOLUTION...WHICH
IS SOMEWHAT CLOSER TO THE 00Z ECMWF SOLUTION. 12Z ECMWF CAME IN
LOOKING MUCH CLOSER TO THE 00Z/12Z GFS SOLUTIONS...BUT WOULD LIKE
TO SEE SOME RUN-TO-RUN CONTINUITY BEFORE MAKING ADDITIONAL
FORECAST CHANGES.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
LARGE AREA OF VFR PUSHING INTO OHIO, EXTREME WESTERN PA AND
NORTHERN WV. ALLOWED SEVERAL HOURS OF THIS TO CONTINUE TONIGHT.
THE FRONT PASSES THROUGH 06-09Z, WINDS INCREASE, AND CIGS LOWER.
REMOVED CB FROM TERMINALS AS CHC OF TSTMS IS VERY LOW.
A BRIEF AREA OF WRAP AROUND SWINGS THROUGH WED AM AND AFTN WITH
LOWER CIGS, VSBY, AND RAIN. THEN SKIES BECOME SCT. WINDS STAY
GUSTY TO 30 KTS TIL LATE DAY.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
WITH HIGH PRESSURE ENTERING THE REGION FROM THE SOUTHWEST...EXPECT VFR
THROUGH SATURDAY NIGHT. A COLD FRONT APPROACHING FROM THE WEST
MAY BRING SHOWERS AND SOME RESTRICTIONS SUNDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR MDZ001.
OH...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR OHZ039>041-048>050-
057>059-068-069.
PA...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR PAZ020-021-029-031-
073>076.
WV...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR WVZ001>004-012-
021>023-041.
&&Hazardous weather outlook, Nov 22, 11:10 AM EST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1110 AM EST TUE NOV 22 2011
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076-
WVZ001>004-012-021>023-041-231615-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-
ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
1110 AM EST TUE NOV 22 2011
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ007>009-013>016-022-023-231615-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
INDIANA-
1110 AM EST TUE NOV 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Nov 22, 7:10 PM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
710 PM EST TUE NOV 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM FLOOD CAMBRIDGE 40.02N 81.59W
11/22/2011 GUERNSEY OH TRAINED SPOTTER
FLOODING WITH 1 FT OF WATER RUNNING ACROSS SR 660 AND
ZION RD.
&&
EVENT NUMBER PBZ1101236
JDLocal storm report, Nov 22, 7:12 PM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
712 PM EST TUE NOV 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLOOD CLAYSVILLE 39.94N 81.67W
11/22/2011 GUERNSEY OH TRAINED SPOTTER
FLOODING ON RTE 83
&&
EVENT NUMBER PBZ1101237
JDLocal storm report, Nov 22, 7:16 PM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
716 PM EST TUE NOV 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD CAMBRIDGE 40.02N 81.59W
11/22/2011 GUERNSEY OH EMERGENCY MNGR
EMA REPORTING SEVERAL ROADS CLOSED DUE TO FLOODING
ACROSS GUERNSEY COUNTY
&&
EVENT NUMBER PBZ1101238
JDLocal storm report, Nov 22, 7:18 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
718 PM EST TUE NOV 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD CARLISLE 39.75N 81.36W
11/22/2011 NOBLE OH EMERGENCY MNGR
EMA REPORTING RT 260 NEAR 78 IS CLOSED DUE TO FLOODING
&&
EVENT NUMBER PBZ1101239
JDLocal storm report, Nov 22, 9:56 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
956 PM EST TUE NOV 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM FLOOD FLAGGY MEADOW 39.57N 80.03W
11/22/2011 MONONGALIA WV 911 CALL CENTER
FLOODING IS REPORTED FROM THE EMA ON FLAGGY MEADOW
ROAD.
&&
EVENT NUMBER PBZ1101240
JDLocal storm report, Nov 22, 10:04 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1004 PM EST TUE NOV 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM FLOOD SMITHFIELD 39.50N 80.56W
11/22/2011 WETZEL WV 911 CALL CENTER
FLOODING IS REPORTED ON NUMEROUS ROADWAYS IN SMITHFIELD
&&
EVENT NUMBER PBZ1101241
JDFlood, Fayette
- When
- November 22, 10:04 PM EST to November 23, 8:00 AM EST
- Where
- Fayette County, 0.6 mi S of Jumonville to 1.04 mi S of Hopwood
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 39.871, -79.669
Emergency management reported numerous roadways flooded from Uniontown to Hopwood with flooding in the Hopwood mobile home park.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Mississippi, November 22, 2011$755,000 · 75 kt wind · 11 events
- Flooding in West Virginia, November 22 to 23, 2011$400,000 · 12 events
- Flooding in West Virginia, November 22 to 23, 2011$210,000 · 7 events
- Winter Storm and Winter Weather in Vermont, November 22 to 23, 2011$100,000 · 16 events
- Flooding in Ohio, November 22, 2011$95,000 · 3 events
- Winter Storm and Winter Weather in New York, November 22 to 23, 2011$60,000 · 7 events
- Damaging Wind in Georgia, November 22, 2011$50,000 · 52 kt wind · 1 event
- Flooding in Ohio, November 22 to 23, 2011$30,000 · 2 events
- Winter Storm in New York, November 22 to 23, 2011$20,000 · 2 events
- Winter Weather in New York, November 22 to 23, 201116 events
- High Wind in Wyoming, November 22, 201150 kt wind · 8 events
- Flooding in Pennsylvania, November 22 to 23, 20117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 350110.